Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 40, NWS Blacksburg, VA

May 21, 2018Stokes County, North Carolina; Patrick County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at May 21, 2018, 3:03 PM EDT for Stokes County, North Carolina; Patrick County, Virginia. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2018, 3:03 PM EDT (19:03 UTC)
Expired
May 21, 2018, 3:45 PM EDT
In force
42 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Stokes County, NC, Patrick County, VA

The radar

The Roanoke radar (KFCX), 59 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 3:26 PM EDTTSTM WND DMG5 S Stuart, VASEVERAL TREES DOWN NEAR INTERSECTION OF ROUTE 8 AND BLACKJACK ROAD. POWER OUTAGES IN THE AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2018-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 119 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2018-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
119 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1371 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

777 
WUUS51 KRNK 211903
SVRRNK
NCC169-VAC141-211945-
/O.NEW.KRNK.SV.W.0040.180521T1903Z-180521T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
303 PM EDT MON MAY 21 2018

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Northern Stokes County in north central North Carolina...
  Southeastern Patrick County in southwestern Virginia...

* Until 345 PM EDT

* At 303 PM EDT, a severe thunderstorm was located near Sandy Ridge,
  moving west at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Francisco...
  Sandy Ridge...
  Critz...
  Collinstown...
  and Prestonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3638 8037 3661 8047 3664 8015 3647 8008
TIME...MOT...LOC 1903Z 071DEG 9KT 3654 8021 

HAIL...1.00IN
WIND...60MPH
 
$$

Loconto
2 follow-up statements
111 
WWUS51 KRNK 211928
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
328 PM EDT MON MAY 21 2018

NCC169-VAC141-211945-
/O.CON.KRNK.SV.W.0040.000000T0000Z-180521T1945Z/
Stokes NC-Patrick VA-
328 PM EDT MON MAY 21 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR
NORTHWESTERN STOKES AND SOUTH CENTRAL PATRICK COUNTIES...

At 328 PM EDT, a severe thunderstorm was located near Collinstown,
moving west at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Francisco...
Collinstown...
and Patrick Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3663 8021 3646 8019 3642 8039 3646 8040
      3661 8046
TIME...MOT...LOC 1928Z 098DEG 8KT 3655 8028 

HAIL...1.00IN
WIND...60MPH
 
$$

Loconto
466 
WWUS51 KRNK 211940
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
340 PM EDT MON MAY 21 2018

NCC169-VAC141-211950-
/O.EXP.KRNK.SV.W.0040.000000T0000Z-180521T1945Z/
Stokes NC-Patrick VA-
340 PM EDT MON MAY 21 2018

...THE SEVERE THUNDERSTORM WARNING FOR 
NORTHWESTERN STOKES AND SOUTH CENTRAL PATRICK COUNTIES WILL EXPIRE AT
345 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3663 8021 3646 8019 3642 8039 3646 8040
      3661 8046
TIME...MOT...LOC 1940Z 071DEG 9KT 3654 8030 

$$

Loconto

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:18 PM EDT, 45 minutes earlier.

Area forecast discussion, May 21, 2:18 PM EDT, 45 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
218 PM EDT Mon May 21 2018

.SYNOPSIS...
A southerly flow will continue to push warm and humid air into our
region early this week. The nearly stationary front to our north
will finally push south across our area mid to late week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 200 PM EDT Monday...

So far, showers and thunderstorms have been focused across the
North Carolina High Country and the Mountain Empire of southwest
Virginia this morning and early afternoon. This area will
continue to see showers through this afternoon but the intensity
of the rain will decrease. Isolated showers and thunderstorms
are also beginning to develop across the rest of the mountains
of southwest Virginia and southeast West Virginia early this
afternoon. These showers should take the same life cycle of rain
to the southwest, heavy downpours this afternoon, decreasing
early this evening. Models have showers and thunderstorms east
of the Blue Ridge, but were overdone this morning. Instabilities
are greatest this afternoon over the piedmont and showers will
eventually develop through the afternoon and hang around into
the evening hours.

Rain that has fallen today has been in areas that did not see
much in the past 24 hours, therefore there are no current hydro
concerns.

As of 1000 AM EDT Monday...

Instabilities are increasing this morning and as the inversion
breaks, showers and a few thunderstorms will pop up over the
area by noon. Some showers have already started to form over the
northwest North Carolina foothills. This afternoon numerous
showers are expected south of hwy 460, then will spread
northward late this afternoon into this evening. PWATS values
from this morning's soundings range from 1.00 to 1.40 inches.
Steering currents are also weak. Slow moving showers and
thunderstorms are expected and will have the capability to
produce heavy downpours. Due to the sporadic natures of where
the heavy rain will occur, no Flash Flood Watches are expected
at this time. This may change this afternoon as we get a better
handle on where storms form, especially over areas that have
seen rain in the past 24-36 hours.

As of 245 AM EDT Monday...

High ground moisture from the rain the past 5 to 7 days allowing for
fog formation along valleys this morning, with only some cirrus at
times overhead. Will see patchy dense fog as well, but not expecting
enough coverage for an advisory.

Forecast centers around the next piece of upper energy that is over
southwest GA and Florida panhandle this morning, and its northward
progress into our forecast area this afternoon, interacting with a
frontal boundary that will be stretching from Illinois to the
Shenandoah Valley. The morning looks mainly dry with sunshine giving
way to increasing clouds in the south.

High-resolution convective allowing models start to initiate storms
over the higher terrain of the NC mountains and far southwest
Virginia around noon, then show some concentration of activity
spreading northward into southeast WV and the New River Valley by
mid afternoon, with a secondary area stretching east-west from the
NC Triangle area to the Triad/foothills.

Storm motion will be weak around 10 kts or less, and with low level
winds from the northeast and winds around 850-700 from the west
southwest, we may see some anchoring/training at times, with slow
propagation to the northeast. Given the nature of the pattern, with
not a widespread coverage of storms, will not issue any flash flood
watches at this time, but will have mention of flash flood threat in
the HWO. Appears best location of heavier downpours will across
southeast WV to the Mountain Empire of SW VA, the another from the
southern Blue Ridge of VA into the NC foothills east into southside
VA/NW NC piedmont where average amounts will be around one half
inch, but storms with downpours as PWATS surge back toward 1.5
inches could put down 2 inches in an hour.

As far as severe threat, model soundings suggest very moist layer
with SBCAPEs around 1000 J/KG this afternoon. Cannot rule out some
isolated wet microbursts but main  threat is localized flash
flooding.

Muggy with highs in the mid to upper 70s mountains, to lower 80s in
the piedmont/foothills.

Tonight, the boundary of moisture convergence will shift northeast
from the Greenbrier Valley to southside VA and weaken after
midnight, while warm front lifts northward toward PA to the
Delmarva. will keep some lingering showers late from the Alleghanys
to the Lynchburg/Appomattox area and points north. July like
temperatures continue for overnight lows, ranging from the lower 60s
west, to mid to upper 60s east.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
As of 320 AM EDT Monday...

With plenty of low level moisture and light winds added patchy fog
to ISC grids Tuesday morning. An upper ridge over Bermuda will
continue to stretch westward into the Southeast Tuesday. A southwest
flow will push warm unstable air into our region ahead of the cold
front to our west. This will result in scattered showers and
thunderstorms, with locally heavy rains. High temperatures on
Tuesday will range from around 70 degrees in the mountains to the
lower 80s in the piedmont. Convection will diminish Tuesday evening
into Tuesday night with the loss of solar heating. Under mostly
cloudy conditions, low temperatures Tuesday night will vary from
the upper 50s to mid 60s.

The upper ridge will sink south into Wednesday, losing its influence
on the region. A weak front should move across the area Tuesday
night into Wednesday. A weak upper level trough will draw Gulf and
Atlantic moisture northward into the area Wednesday. This tropical
moisture interacting with a frontal boundary will once again bring
numerous showers and thunderstorms with heavy downpours Wednesday.
Since the ground will remain wet and creeks, streams and rivers are
elevated, there is a chance for renewed flooding by the middle of
the week. High temperatures on Wednesday will feature readings from
the lower 70s in the west to the mid 80 in the east.

The cold front will move south into South Carolinas Wednesday night.
High pressure will build southeast out of the Ohio valley into our
region. Low temperatures Wednesday night will generally range from
the lower 50s in the west to the mid 60s in the east.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 320 AM EDT Monday...

High pressure will continue to wedge south on Thursday. This may be
a good day for some of us to get some yard work completed.  With a
cool easterly wind, almost uniform temperatures are expected
Thursday with highs in the upper 70s to lower 80s.

This wedge of high pressure should keep most of the area dry
Thursday night through Friday night. An upper level ridge over the
Southeast states will expand northward on Friday. This ridge will
bring warmer temperatures into the region for the weekend. The
chances for thunderstorms return to our area on Saturday as a cold
front approaches the region. The better chance for widespread
showers and thunderstorms are expected Sunday and Monday as the
front slowly crosses the area. Kept the good to likely pops created
by the Forecast builder. It looks like for Tuesday, the better
opportunity for convection will be in the west. In general, the
unsettled weather will continue.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
As of 200 PM EDT Monday...

Numerous showers and thunderstorms are from a line from BLF-HLX
southwest. Isolated showers are forming northeast of this line
across the rest of the mountains, but should become more
numerous through the afternoon. Convection east of the Blue
Ridge will occur later this afternoon and continue into this
evening.

Reduced visibilities and ceilings (IFR) during heavy rain this
afternoon should be brief, lasting 30-60 minutes. Light rain and
MVFR ceilings will last longer and on the order of 3-6 hours.
Confidence on timing for each TAF site is low, with the
exception of Bluefield where rain will begin by 230 PM.

Winds will stay light east-southeast outside thunderstorms.

Overcast conditions are expected to linger through the night,
therefore IFR or lower visibilities from fog are less likely.
Any fog forming overnight should be gone by 14Z Tuesday.

.Extended Aviation Discussion...

Scattered MVFR showers and thunderstorms are possible Tuesday
with another round likely Wednesday. Conditions are expected to
improve later in the week.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...WP
NEAR TERM...RCS/WP
SHORT TERM...KK
LONG TERM...KK
AVIATION...RCS/WP
Hazardous weather outlook, May 21, 9:38 AM EDT, 5 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
938 AM EDT Mon May 21 2018

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-221345-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
938 AM EDT Mon May 21 2018

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Today and tonight.

Scattered to numerous showers and thunderstorms will occur this
afternoon into this evening. Some of these storms will be slow
moving with torrential downpours likely to lead to localized
flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

RCS

In the hours before

Local storm report, May 21, 10:33 AM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1033 AM EDT MON MAY 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     FLASH FLOOD      3 SW MOUNTAIN PARK      36.35N 80.89W
05/20/2018                   SURRY              NC   POST OFFICE

            PARTIAL ROAD WASHOUT ON ZEPHYR MOUNTAIN PARK ROAD. ALSO,
            AMBROSE CREEK AND OTHER SMALLER UNNAMED CREEKS OUT OF
            THEIR BANKS AND OVERFLOWING LOCAL ROADS.

&&

WERT
Special weather statement, May 21, 2:01 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
201 PM EDT MON MAY 21 2018

VAZ012-013-015-016-211845-
Grayson-Pulaski-Wythe-Carroll-
201 PM EDT MON MAY 21 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
SOUTHWESTERN PULASKI...SOUTHEASTERN WYTHE...NORTHWESTERN CARROLL AND
NORTHEASTERN GRAYSON COUNTIES...

Until 245 PM EDT

At 159 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Patterson to Fries. Movement was
northwest at 10 mph.

Winds in excess of 30 mph and pea size hail are possible with these
storms. Torrential rainfall can be expected from these storms.

Locations impacted include...
Galax...
Fries...
Patterson...
Speedwell...
and Grahams Forge.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3699 8082 3681 8117 3663 8101 3686 8066
TIME...MOT...LOC 1759Z 140DEG 7KT 3687 8079 3674 8099

Loconto
Local storm report, May 21, 2:05 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
205 PM EDT MON MAY 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 PM     TORNADO          5 SW BEDFORD CITY       37.28N 79.57W
05/19/2018                   BEDFORD            VA   NWS STORM SURVEY

            TORNADO TOUCHED DOWN JUST SOUTH OF MOUNT OLIVET ROAD AND
            MOVED NORTH-NORTHEAST OVER OPEN FARMLAND JUST WEST OF BIG
            EASY PLACE ROAD - LIFTING BEFORE REACHING LARGE POWER
            LINES ABOUT 1 MILE SOUTHWEST OF HIDDEN OAKS LANE.
            APPROXIMATELY 50 TREES WERE SNAPPED OR UPROOTED, BUT NO
            DAMAGE TO HOMES OR OUTBUILDINGS OCCURRED. DAMAGE
            INDICATORS WERE CONSISTENT WITH EF0 DAMAGE, HOWEVER AN
            ISOLATED DAMAGE INDICATOR OF EF1 WAS NOTED.

&&

WERT
Special weather statement, May 21, 2:35 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
235 PM EDT MON MAY 21 2018

VAZ032-043-211930-
Henry-Patrick-
235 PM EDT MON MAY 21 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
HENRY AND SOUTHEASTERN PATRICK COUNTIES AND THE CITY OF
MARTINSVILLE...

Until 330 PM EDT

At 234 PM EDT, radar indicated slow moving strong thunderstorms were
located along a line extending from near Aiken Summit to Penns Store.
Movement was north at 5 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Martinsville...
Spencer...
Axton...
Bassett...
and Leatherwood.

This includes The following Locations The Martinsville Speedway and
Martinsville Airport.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3673 8017 3679 7967 3666 7969 3654 7971
      3654 8016
TIME...MOT...LOC 1834Z 183DEG 5KT 3661 7975 3658 8007

Loconto
Special weather statement, May 21, 2:58 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
258 PM EDT MON MAY 21 2018

NCZ018-019-211945-
Wilkes-Watauga-
258 PM EDT MON MAY 21 2018

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN WILKES AND SOUTHEASTERN WATAUGA COUNTIES...

Until 345 PM EDT

At 258 PM EDT, a strong thunderstorm was located over Darby, moving
north at 5 mph.

Wind gusts up to 50 mph and dime size hail are possible with this
storm.

Locations impacted include...
Darby...
and Elkville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3608 8143 3607 8144 3609 8146 3609 8147
      3610 8148 3610 8152 3612 8155 3612 8158
      3621 8159 3613 8132 3606 8139
TIME...MOT...LOC 1858Z 189DEG 4KT 3609 8148

Loconto

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 2:58 PM EDTSpecial Weather StatementRNKCaldwell47 min
May 21, 3:33 PM EDTSpecial Weather StatementRNKWilkes42 min
May 21, 5:02 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham58 min
May 21, 5:28 PM EDTAreal Flood AdvisoryRNKWatauga3 hr
May 20, 9:00 PM EDTSpecial Weather StatementRNKBuckingham30 min
May 20, 9:33 PM EDTSpecial Weather StatementRNKPrince Edward27 min
May 21, 2:01 PM EDTSpecial Weather StatementRNKCity of Galax44 min
May 21, 2:28 PM EDTAreal Flood AdvisoryRNKCarroll, Grayson, Wythe, City of Galax4 hr
May 21, 2:35 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville55 min
May 21, 2:51 PM EDTFlash Flood WarningRNKHenry, Patrick, City of Martinsville6 hr
May 21, 3:39 PM EDTSpecial Weather StatementRNKPatrick51 min
May 21, 4:22 PM EDTSpecial Weather StatementRNKBath38 min
May 21, 4:49 PM EDTSpecial Weather StatementRNKCity of Danville56 min
May 21, 5:23 PM EDTSpecial Weather StatementRNKBath67 min
May 21, 5:46 PM EDTFlash Flood WarningRNKBath4 hr
May 21, 5:53 PM EDTSpecial Weather StatementRNKCity of Danville52 min
May 21, 6:07 PM EDTSpecial Weather StatementRNKPittsylvania53 min
May 21, 6:16 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington59 min
May 21, 6:19 PM EDTSpecial Weather StatementRNKCraig, City of Roanoke, City of Salem56 min
May 21, 6:20 PM EDTFlash Flood WarningRNKRoanoke, City of Roanoke, City of Salem3 hr
May 21, 7:35 PM EDTSpecial Weather StatementRNKBotetourt, Rockbridge, City of Buena Vista, City of Covington, City of Lexington55 min
May 21, 7:55 PM EDTSpecial Weather StatementRNKCampbell, City of Lynchburg65 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2018Severe Thunderstorm Warnings in Virginia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.